Alert archive / Nevada / Wind Advisories in 2009

Wind Advisory 41, NWS Las Vegas, NV

October 19, 20094 counties in Nevada; San Bernardino County, California

NWS Las Vegas, NV issued this wind advisory at Oct 19, 2009, 3:44 AM PDT for 4 counties in Nevada; San Bernardino County, California. It took effect at Oct 19, 2009, 12:42 PM PDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Oct 19, 2009, 3:44 AM PDT (10:44 UTC)
In effect from
Oct 19, 2009, 12:42 PM PDT
Expired
Oct 20, 2009, 12:00 AM PDT
In force
11 hr
Issued by
NWS Las Vegas, NV

Counties San Bernardino County, CA, Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 169 km from the middle of the area, began a volume at 10:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KVEF 191044
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
344 AM PDT MON OCT 19 2009

CAZ523-191800-
/O.NEW.KVEF.WI.Y.0041.091019T2200Z-091020T0700Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN
344 AM PDT MON OCT 19 2009

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT
PDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR THE WESTERN MOJAVE DESERT IN SAN BERNARDINO
COUNTY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT
PDT TONIGHT.

WEST WINDS WILL INCREASE THIS AFTERNOON WITH GUSTS OF 40 TO 45 MPH
EXPECTED ACROSS NORTHWEST SAN BERNARDINO COUNTY...INCLUDING
BARSTOW AND FORT IRWIN. THESE GUSTY WINDS WILL CONTINUE THROUGH
THE EVENING THEN BECOME NORTHWEST AND DECREASE AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES ON NORTH-SOUTH ORIENTED ROADS. BLOWING DUST
MAY ALSO REDUCE VISIBILITY IN SOME AREAS. USE EXTRA CAUTION.

&&

$$

JA
5 follow-up statements
000 
WWUS75 KVEF 191712
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1012 AM PDT MON OCT 19 2009

CAZ523-200300-
/O.CON.KVEF.WI.Y.0041.091019T2200Z-091020T0700Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN
1012 AM PDT MON OCT 19 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT PDT TONIGHT FOR NORTHWESTERN SAN BERNARDINO COUNTY...

WEST WINDS WILL INCREASE THIS AFTERNOON WITH GUSTS OF 40 TO 45
MPH EXPECTED ACROSS NORTHWEST SAN BERNARDINO COUNTY... INCLUDING
BARSTOW AND FORT IRWIN. THESE GUSTY WINDS WILL CONTINUE THROUGH
THE EVENING THEN BECOME NORTHWEST AND DECREASE AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES ON NORTH-SOUTH ORIENTED ROADS. BLOWING DUST
MAY ALSO REDUCE VISIBILITY IN SOME AREAS. USE EXTRA CAUTION.

&&

$$
000 
WWUS75 KVEF 191942
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1242 PM PDT MON OCT 19 2009

NVZ014-017-200300-
/O.EXB.KVEF.WI.Y.0041.091019T1942Z-091020T0700Z/
ESMERALDA AND CENTRAL NYE COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-
INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK...
DYER...PAHRUMP...INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY
1242 PM PDT MON OCT 19 2009

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR ESMERALDA AND CENTRAL NYE COUNTY...WHICH IS IN
EFFECT UNTIL MIDNIGHT PDT TONIGHT.

WEST WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON AS A COLD
FRONT APPROACHES FROM THE NORTH. THE MAIN THREAT FOR GUSTY WINDS
BETWEEN 40 AND 50 MPH EXISTS OVER SOUTH-CENTRAL NYE AND WESTERN
CLARK COUNTIES. THESE GUSTY CONDITIONS WILL CONTINUE THROUGH THE
EVENING THEN SHIFT NORTHWEST AND DECREASE AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES ON NORTH-SOUTH ORIENTED ROADS. BLOWING DUST
MAY ALSO REDUCE VISIBILITY IN SOME AREAS. USE EXTRA CAUTION.

&&

$$

CAZ523-200300-
/O.CON.KVEF.WI.Y.0041.091019T2200Z-091020T0700Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN
1242 PM PDT MON OCT 19 2009

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT
PDT TONIGHT FOR NORTHWESTERN SAN BERNARDINO COUNTY...

WEST WINDS WILL INCREASE THIS AFTERNOON WITH GUSTS OF 40 TO 45
MPH EXPECTED ACROSS NORTHWEST SAN BERNARDINO COUNTY...INCLUDING
BARSTOW AND FORT IRWIN. THESE GUSTY WINDS WILL CONTINUE THROUGH
THE EVENING THEN BECOME NORTHWEST AND DECREASE AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES ON NORTH-SOUTH ORIENTED ROADS. BLOWING DUST
MAY ALSO REDUCE VISIBILITY IN SOME AREAS. USE EXTRA CAUTION.

&&

$$

LABELLE
000 
WWUS75 KVEF 191947
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1247 PM PDT MON OCT 19 2009

NVZ014-017-200300-
/O.CON.KVEF.WI.Y.0041.000000T0000Z-091020T0700Z/
ESMERALDA AND CENTRAL NYE COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-
INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK...
DYER...PAHRUMP...INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY
1247 PM PDT MON OCT 19 2009

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR WESTERN CLARK...ESMERALDA AND CENTRAL NYE
COUNTY...WHICH IS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT.

WEST WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON AS A COLD
FRONT APPROACHES FROM THE NORTH. THE MAIN THREAT FOR GUSTY WINDS
BETWEEN 40 AND 50 MPH EXISTS OVER SOUTH-CENTRAL NYE AND WESTERN
CLARK COUNTIES. THESE GUSTY CONDITIONS WILL CONTINUE THROUGH THE
EVENING THEN SHIFT NORTHWEST AND DECREASE AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES ON NORTH-SOUTH ORIENTED ROADS. BLOWING DUST
MAY ALSO REDUCE VISIBILITY IN SOME AREAS. USE EXTRA CAUTION.

&&

$$

CAZ523-200300-
/O.CON.KVEF.WI.Y.0041.091019T2200Z-091020T0700Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN
1247 PM PDT MON OCT 19 2009

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT
PDT TONIGHT FOR NORTHWESTERN SAN BERNARDINO COUNTY...

WEST WINDS WILL INCREASE THIS AFTERNOON WITH GUSTS OF 40 TO 45
MPH EXPECTED ACROSS NORTHWEST SAN BERNARDINO COUNTY...INCLUDING
BARSTOW AND FORT IRWIN. THESE GUSTY WINDS WILL CONTINUE THROUGH
THE EVENING THEN BECOME NORTHWEST AND DECREASE AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES ON NORTH-SOUTH ORIENTED ROADS. BLOWING DUST
MAY ALSO REDUCE VISIBILITY IN SOME AREAS. USE EXTRA CAUTION.

&&

$$

LABELLE
000 
WWUS75 KVEF 200034
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
534 PM PDT MON OCT 19 2009

NVZ018-019-200700-
/O.EXA.KVEF.WI.Y.0041.000000T0000Z-091020T0700Z/
SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING...THE TOWN OF MT CHARLESTON
534 PM PDT MON OCT 19 2009

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR THE SPRING MOUNTAINS AND SHEEP RANGE...WHICH IS IN
EFFECT UNTIL MIDNIGHT PDT TONIGHT.

WEST WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL OCCUR AT
TIMES THIS EVENING AS A COLD FRONT APPROACHES FROM THE NORTH.
LOCALIZED GUSTS UP TO 55 MPH ARE POSSIBLE IN THE RED ROCK CANYON 
CONSERVATION AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES ON NORTH-SOUTH ORIENTED ROADS. BLOWING DUST
MAY ALSO REDUCE VISIBILITY IN SOME AREAS. USE EXTRA CAUTION.

&&

$$

CAZ523-NVZ014-017-200700-
/O.CON.KVEF.WI.Y.0041.000000T0000Z-091020T0700Z/
WESTERN MOJAVE DESERT-ESMERALDA AND CENTRAL NYE COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BEATTY...
GOLDFIELD...SILVER PEAK...DYER...PAHRUMP...INDIAN SPRINGS...
DESERT ROCK...AMARGOSA VALLEY
534 PM PDT MON OCT 19 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT FOR
SOUTHERN NYE AND WESTERN CLARK COUNTY...ESMERALDA AND CENTRAL NYE
COUNTY AND NORTHWEST SAN BERNARDINO COUNTY.

WEST WINDS WILL CONTINUE THROUGH THIS EVENING AS A COLD FRONT
APPROACHES FROM THE NORTH. THE MAIN THREAT FOR GUSTY WINDS BETWEEN
40 AND 50 MPH EXISTS OVER SOUTH-CENTRAL NYE AND WESTERN CLARK
COUNTIES. THE GUSTY CONDITIONS WILL DECREASE LATE THIS EVENING THEN
SHIFT NORTHWEST AND DECREASE AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES ON NORTH-SOUTH ORIENTED ROADS. BLOWING DUST
MAY ALSO REDUCE VISIBILITY IN SOME AREAS. USE EXTRA CAUTION.

&&

$$

PIERCE
000 
WWUS75 KVEF 200643
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1143 PM PDT MON OCT 19 2009

CAZ523-NVZ014-017>019-200745-
/O.EXP.KVEF.WI.Y.0041.000000T0000Z-091020T0700Z/
WESTERN MOJAVE DESERT-ESMERALDA AND CENTRAL NYE COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE-
SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BEATTY...
GOLDFIELD...SILVER PEAK...DYER...PAHRUMP...INDIAN SPRINGS...
DESERT ROCK...AMARGOSA VALLEY...THE TOWN OF MT CHARLESTON
1143 PM PDT MON OCT 19 2009

...WIND ADVISORY WILL EXPIRE AT MIDNIGHT PDT TONIGHT...

THE WIND ADVISORY WILL EXPIRE AT MIDNIGHT PDT TONIGHT. 

THE GUSTY SOUTHWEST TO WEST WINDS WHICH HAVE BEEN OCCURRING ACROSS
THE ADVISORY AREA ARE BEGINNING TO DECREASE. THE WINDS WILL
DECREASE FURTHER AFTER MIDNIGHT AS A COLD FRONT MOVES SOUTHEAST
ACROSS SOUTHERN NEVADA AND EASTERN CALIFORNIA. THE WIND ADVISORY
FOR ESMERALDA...SOUTHERN AND CENTRAL NYE AND WESTERN CLARK
COUNTIES AS WELL AS NORTHWEST SAN BERNARDINO COUNTY WILL EXPIRE
AT MIDNIGHT.

$$

PIERCE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Oct 18, 8:32 PM PDT, 7 hours 12 minutes earlier.

Area forecast discussion, Oct 18, 8:32 PM PDT, 7 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
832 PM PDT SUN OCT 18 2009

.SYNOPSIS...A STRONG LOW PRESSURE SYSTEM OFF THE NORTHWEST COAST
WILL CONTINUE TO PUSH HIGH LEVEL CLOUDS OVER THE REGION AS IT
APPROACHES. SOUTHWEST WINDS WILL INCREASE INTO MONDAY FOLLOWED BY A
CHANCE OF PRECIPITATION MONDAY NIGHT INTO TUESDAY. AS A
RESULT...TEMPERATURES WILL COOL DOWN TO NORMAL VALUES BY MIDWEEK.
&&

.UDPATE...SHORTWAVE AHEAD OF THE MAIN LOW IS MOVING ACROSS NORTHERN
NEVADA TONIGHT AND IS GENERATING SHOWERS AND THUNDERSTORMS NORTH OF
OUR FORECAST AREA. THIS ACTIVITY WILL STAY NORTH WITH JUST SOME
CLOUDS IN OUR AREA. THOSE CLOUDS MAY ACTUALLY BE DECREASING AFTER
MIDNIGHT. LOCALLY GUSTY WINDS ARE POSSIBLE TONIGHT DUE TO THE
SHORTWAVE MOVING ACROSS NORTHERN NEVADA. FORECAST HANDLING THE
CURRENT TRENDS WELL AND UPDATES ARE NOT ANTICIPATED THIS EVENING.
&&

.PREVIOUS DISCUSSION...255 PM PDT SUN OCT 18...SHORT TERM...WATER
VAPOR IMAGERY SHOWS A STRONG PACIFIC STORM CENTERED NEAR 45N 135W
PUSHING MOISTURE ACROSS THE SOUTHWESTERN STATES. THE STRONG UPPER
LEVEL JET ASSOCIATED WITH THIS STORM WILL CONTINUE TO PUSH MOISTURE
OVER THE REGION. AT THE SAME TIME A NORTH-SOUTH SURFACE PRESSURE
GRADIENT IS SETTING UP TO BRING GUSTY SOUTH TO SOUTHWEST WINDS
OVERNIGHT TONIGHT. HIGH RESOLUTION MODELS STILL INDICATE DYNAMICS
FOR A WEAK TO MODERATE DOWNSLOPE EVENT IN THE LEE OF THE SIERRA AND
SPRING MOUNTAINS. HOWEVER...WIND GUSTS SHOULD REMAIN BELOW ADVISORY
CRITERIA IN BOTH LOCATIONS. THE TROUGH WILL BECOME MORE DEFINED AS
IT MOVES ON SHORE OVER THE NORTHERN CALIFORNIA AND OREGON BY MONDAY
AFTERNOON AND BEGINS ITS TREK SOUTHEAST. GUSTY SOUTHWEST WINDS CAN
BE EXPECTED AHEAD OF THE ASSOCIATED COLD FRONT MONDAY
EVENING...ESPECIALLY IN NORTHWESTERN SAN BERNARDINO COUNTY. THE COLD
FRONT WILL ALSO BRING A CHANCE OF PRECIPITATION TO THE NORTHERN HALF
OF THE FORECAST AREA OVERNIGHT MONDAY AND INTO TUESDAY...WITH
HIGHEST POPS IN LINCOLN AND CENTRAL NYE COUNTIES. SNOW LEVELS WILL
DROP BELOW 8000 FEET FOLLOWING THE COLD FRONT HOWEVER... ANY SNOW
SHOULD REMAIN ABOVE POPULATED AREAS. THE FRONT WILL PASS THROUGH THE
SOUTHERN GREAT BASIN BY MIDDAY TUESDAY...SHIFTING WINDS NORTH AND
DROPPING TEMPERATURES TO NORMAL VALUES FOR THE REMAINDER OF THE
SHORT TERM.

.LONG TERM...RIDGING TO BRIEFLY TAKE PLACE WEDNESDAY BEHIND THE
AFOREMENTIONED SHORTWAVE. SURFACE HIGH IS FORECAST TO BUILD IN OVER
NORTHERN NEVADA WEDNESDAY BRINGING AN INCREASING SURFACE PRESSURE
GRADIENT TO THE SOUTHERN HALF OF THE CWA. THIS WILL LEAD TO BREEZY
TO WINDY CONDITIONS DOWN THE COLORADO RIVER VALLEY WEDNESDAY AND
WEDNESDAY NIGHT. THE CURRENT RUN OF OF THE GFS IS SHOWING A
SHORTWAVE PUSHING INTO NORTHERN CALIFORNIA WEDNESDAY NIGHT AND
ACROSS THE EASTERN HALF OF THE CWA THURSDAY. BOTH THE ECMWF AND GEM
MODELS ARE NOT SHOWING THIS FEATURE NEARLY AS STRONG AND ONLY SHOWS
A MINOR RIPPLE MOVING ACROSS NORTHERN NEVADA. FOR NOW DID NOT MAKE
MANY CHANGES IN THE FORECAST TO REFLECT THIS FEATURE. HIGH PRESSURE
WILL STRENGTHEN THURSDAY AND FRIDAY ALLOWING TEMPERATURES TO CLIMB
SEVERAL DEGREES ABOVE NORMAL HEADING INTO NEXT WEEKEND.
&&

.AVIATION...FOR MCCARRAN...SOUTH WINDS 10-20KTS EXPECTED THROUGH 03Z
BEFORE DIMINISHING AND SHIFTING TO THE SOUTHWEST AROUND 8-15KTS.
MECHANICAL TURBULENCE IS POSSIBLE IN THE LEE OF THE SPRING MOUNTAINS
DUE TO ENHANCED WINDS OF 20-30KTS BETWEEN 05Z-10Z MONDAY. SCT-BKN
CLOUDS AOA 20K FEET OVERNIGHT. SOUTHWEST WINDS 15-25KTS LIKELY AFTER
18Z MONDAY.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...SOUTH TO SOUTHWEST WINDS 10-20KTS WITH GUSTS NEAR 25
KTS POSSIBLE THROUGH 04Z THIS EVENING. WINDS THEN DIMINISHING TO
AROUND 10-15KTS OVERNIGHT. SOUTHWEST WINDS WILL INCREASE MONDAY TO
AROUND 15-25KTS WITH OCCASIONAL GUSTS NEAR 30 KTS AT TIMES. SCT-BKN
CIGS AOA 20K FEET EXPECTED INTO MONDAY.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...NONE.
&&

HARRISON/LABELLE/GORELOW

Nearby

Wind Advisories in Nevada, 2009Wind Advisories in California, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.